# SDR CA000110097

- Difficulty date: December 23, 1999
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 12,293 hours
- Engine: Lyc TIO540A2B
- System (JASC): 5541 · Rudder, Spar/Rib
- Part: Rib
- Part number: 4004400
- Condition: Cracked
- Location: Rudder
- Part time: 12,015 hours
- Component: 4004626
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RUDDER TIP RIB  AND FORWARD BRACING CHANNEL WERE FOUND TO BE CRACKED DURING A 1000 HR INSPECTION. CRACKS WERE FOUND AROUND THE NUTPLATES HOLDING THE BALANCE WEIGHT ON TOP OF THE RUDDER.  HARDWARE SECURING THE WEIGHT BECAME LOOSE AND WAS UNDETECTED UNTIL NOW.SUBMITTER SUGGESTS THIS TO BE AN AREA OF CONCERN, PARTICULARLY ON OLDER AIRCRAFT.
